MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI & WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI & WF; UNIT, PHACOFRAGMENTATION
Model Number BL5325WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot history was reviewed and found to be acceptable.
 
Event or Problem Description
The user facility in (b)(6) reported that a cutter did not move properly during surgery, however, aspiration continued.The cutter did not cut the vitreous.The cutter was replaced with another one and surgery continued.No patient injury reported.
 
Additional Manufacturer Narrative
Product evaluation has been completed.One 25ga vit cutter was returned wrapped in a bl5325wv pack label from lot w0096.The expiration date on the label is 2019-02-20.The tip protector was in place, as it should be.The needle was not bent.The port window was in the opened position.The back cap was not positioned correctly; it was off center of the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc.The cutter had good clean cuts throughout the various cut rates and the cutter had good aspiration as well.This cutter performed as intended.The plant evaluation has been finalized.Review of the complaint database revealed that one other cutting complaint has been submitted against lot w0096.The trend review performed indicates that the product is within control limits.Capa (b)(4) was closed on 06 july 2018 but was still open when lot w0096 was manufactured (20 sept 2017).The root cause investigation concluded that the most likely root cause for the increase in cutter problems is attributable to 1) internal cutter friction 2) tube set design 3) cutter test method.Per capa (b)(4) and (b)(4) the vitrectomy tubeset used on the stellaris pc packs and standalone pouched vitrectomy cutters was replaced with a new vitrectomy tubeset.The new vitrectomy tubeset provides a greater operating range between the pressure required to close the vitrectomy cutter inner needle and the pressure required to open the vitrectomy cutter inner needle.The vitrectomy tubeset enhancement was implemented on the impacted pc packs and pouched accessories in june 2018.The complaint lot w0096 was manufactured in september of 2017 prior to this change.The first lot of bl5325wv product built in june 2018 with the vitrectomy tubeset enhancement was lot number w1840.Any product with lot number w1840 or higher will include the vitrectomy tubeset enhancement.No further investigation is necessary.

Brand Name
25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI & WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7679198
Report Number0001920664-2018-00079
Device Sequence Number645734
Product Code HQC
UDI-Device Identifier00757770058655
UDI-Public(01)00757770058655(17)190220
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2019
Device Model NumberBL5325WV
Device Catalogue NumberBL5325WV
Device Lot NumberW0096
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1